Ask the Diabetes Educator Archive

11/11/03

Q:
During my pregnancy I was diabetic for the first time in life. After birth it left. Four years later I was involved in a very severe accident that left me pretty broken up physically. I was administered quite a few drugs and one was steroids. Does steroids aggravate or promote diabetes. Or was it the trauma of it all that caused it to elevate?

A:
It could be due to both. You know you have the genetic disposition and you had 2 triggers come along to "set you off". Diabetes due to steroids is called drug-induced, secondary diabetes. Trauma as intense stress can always serve as a trigger. Know that you can manage this and stay within normal range. Lifestyle interventions are always the first place to start. There are many tools out there now that are becoming more researched to show there are other paths for management. Nutrition, magnets, acupuncture, chiropractic, Touch/Reiki Therapy, and visualization are just a few of these ever growing techniques and supportives. Find what support you need for your own wellness path



Get Our Newsletter

Accountability